MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW PI AGBA PICC KIT: 3-L 6 FR X 55 CM W/VPS; INTRODUCER, CATHETER

ARROW INTERNATIONAL INC. ARROW PI AGBA PICC KIT: 3-L 6 FR X 55 CM W/VPS; INTRODUCER, CATHETER
Model Number IPN037307
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#: (b)(4).
 
Event or Problem Description
Customer reported the hub snapped off of the picc line.The line had been placed and was in use for 3 days prior to the issue.The picc line was replaced in the opposite arm.It was reported there was no patient injury or consequence as a result of this issue.The nurse noted white medication left in the lumen, either diprovan or propfol, when replacing the line.The patient was intubated and in icu.The patient's condition was reported as critical at the time of this report.
 
Additional Manufacturer Narrative
Qn#: (b)(4).The customer did not return the actual sample; however, they provided one photo for evaluation.Visual examination of the photo confirmed that the proximal luer hub was separated from the lumen.A device history record review was performed and no relevant findings were identified.The ifu provided with this kit warns the user, "do not apply excessive force in placing or removing catheter.Excessive force can cause catheter breakage.If placement or withdrawal cannot be easily accomplished, an x-ray should be obtained and further consultation requested".The customer report of a luer hub separation was confirmed by evaluation of the customer supplied photo.However, full complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed and no relevant findings were identified.Without the device to evaluate, the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
Customer reported the hub snapped off of the picc line.The line had been placed and was in use for 3 days prior to the issue.The picc line was replaced in the opposite arm.It was reported there was no patient injury or consequence as a result of this issue.The nurse noted white medication left in the lumen, either diprovan or "propofol", when replacing the line.The patient was intubated and in icu.The patient's condition was reported as critical at the time of this report.

Brand Name
ARROW PI AGBA PICC KIT: 3-L 6 FR X 55 CM W/VPS
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key11823536
Report Number9680794-2021-00217
Device Sequence Number11739663
Product Code DYB
UDI-Device Identifier50801902120811
UDI-Public50801902120811
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model NumberIPN037307
Device Catalogue NumberCDC-45563-VPS2
Device Lot Number13F20J0958
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/26/2021
Supplement Date Received by Manufacturer06/14/2021
Initial Report FDA Received Date05/13/2021
Supplement Report FDA Received Date06/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR